Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Charleston, SC

August 22, 20154 counties in South Carolina; Chatham County, Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2015, 5:25 PM EDT for 4 counties in South Carolina; Chatham County, Effingham County, Georgia. It was in force for 65 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2015, 5:25 PM EDT (21:25 UTC)
Expired
Aug 22, 2015, 6:30 PM EDT
In force
65 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chatham County, GA, Effingham County, GA, Beaufort County, SC, Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 5:28 PM EDTTSTM WND DMG1 W Gardens Corner, SCTREE DOWN AT HIGHWAY 17 AND OLD SHELDON CHURCH RD. TIME ESTIMATED BY RADAR.
Aug 22, 5:52 PM EDTTSTM WND DMG1 Ese Pritchardville, SCTREES AND POWER LINES DOWN ON PALMETTO BLUFF RD
Aug 22, 6:05 PM EDTTSTM WND DMG5 Ese Parris Island, SCTREE DOWN AT THE INTERSECTION OF SEASIDE RD AND CUFFY RD ON ST HELENA ISLAND
Aug 22, 6:24 PM EDTMARINE TSTM WIND 444 Nw Tybee Island, GAMEASURED AT FT. PULASKI C-MAN STATION
Aug 22, 6:32 PM EDTMARINE TSTM WIND 511 N Tybee Island, GAMEASURED AT NORTH TYBEE ISLAND WEATHERFLOW STATION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1016 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

834 
WUUS52 KCHS 222125
SVRCHS
GAC051-103-SCC013-029-049-053-222230-
/O.NEW.KCHS.SV.W.0166.150822T2125Z-150822T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT SAT AUG 22 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  CHATHAM COUNTY IN SOUTHEASTERN GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  JASPER COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 630 PM EDT

* AT 525 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTH OF BEAUFORT TO NEAR SPRINGFIELD...
  MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...BEAUFORT...PORT
  ROYAL...RIDGELAND AND SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3186 8114 3190 8120 3230 8140 3286 8064
      3264 8040 3255 8042 3252 8038 3251 8029
      3251 8051 3241 8043 3232 8045 3225 8063
      3230 8065 3229 8066 3223 8063 3205 8091
      3202 8084 3173 8112
TIME...MOT...LOC 2125Z 316DEG 39KT 3254 8071 3229 8129 

HAIL...<.75IN
WIND...60MPH
 
$$
3 follow-up statements
058 
WWUS52 KCHS 222149
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
549 PM EDT SAT AUG 22 2015

SCC029-049-222159-
/O.CAN.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
HAMPTON SC-COLLETON SC-
549 PM EDT SAT AUG 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON AND COLLETON COUNTIES
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 3186 8114 3190 8117 3190 8120 3227 8136
      3266 8069 3259 8065 3259 8058 3255 8057
      3256 8055 3241 8046 3241 8043 3232 8045
      3226 8062 3230 8065 3223 8063 3211 8083
      3205 8091 3202 8084 3173 8112
TIME...MOT...LOC 2149Z 321DEG 34KT 3243 8059 3207 8120 

$$

GAC051-103-SCC013-053-222230-
/O.CON.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
CHATHAM GA-EFFINGHAM GA-BEAUFORT SC-JASPER SC-
549 PM EDT SAT AUG 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CHATHAM...EFFINGHAM...BEAUFORT AND JASPER COUNTIES...

AT 549 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BEAUFORT TO NEAR I-16/I-95 INTERCHANGE...MOVING
SOUTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...BEAUFORT...PORT
ROYAL...RIDGELAND AND FORT PULASKI NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3186 8114 3190 8117 3190 8120 3227 8136
      3266 8069 3259 8065 3259 8058 3255 8057
      3256 8055 3241 8046 3241 8043 3232 8045
      3226 8062 3230 8065 3223 8063 3211 8083
      3205 8091 3202 8084 3173 8112
TIME...MOT...LOC 2149Z 321DEG 34KT 3243 8059 3207 8120 

HAIL...<.75IN
WIND...60MPH
 
$$
200 
WWUS52 KCHS 222217
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
617 PM EDT SAT AUG 22 2015

GAC103-222227-
/O.CAN.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
EFFINGHAM GA-
617 PM EDT SAT AUG 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. HEREFORE THE 
WARNING HAS BEEN CANCELLED.

LAT...LON 3186 8114 3190 8117 3190 8120 3213 8129
      3247 8067 3235 8050 3232 8045 3226 8062
      3230 8065 3229 8065 3223 8063 3211 8083
      3205 8091 3205 8090 3204 8091 3202 8084
      3173 8112
TIME...MOT...LOC 2217Z 337DEG 40KT 3227 8068 3204 8122 

$$

GAC051-SCC013-053-222230-
/O.CON.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
CHATHAM GA-BEAUFORT SC-JASPER SC-
617 PM EDT SAT AUG 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CHATHAM...BEAUFORT AND JASPER COUNTIES...

AT 617 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF HILTON HEAD ISLAND TO NEAR
I-16/I-95 INTERCHANGE...MOVING SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SAVANNAH...HILTON HEAD ISLAND...POOLER...BLUFFTON...BEAUFORT...PORT
ROYAL...WILMINGTON ISLAND AND I-16/I-95 INTERCHANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3186 8114 3190 8117 3190 8120 3213 8129
      3247 8067 3235 8050 3232 8045 3226 8062
      3230 8065 3229 8065 3223 8063 3211 8083
      3205 8091 3205 8090 3204 8091 3202 8084
      3173 8112
TIME...MOT...LOC 2217Z 337DEG 40KT 3227 8068 3204 8122 

HAIL...<.75IN
WIND...60MPH
 
$$
204 
WWUS52 KCHS 222228
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT SAT AUG 22 2015

GAC051-SCC013-053-222238-
/O.EXP.KCHS.SV.W.0166.000000T0000Z-150822T2230Z/
CHATHAM GA-BEAUFORT SC-JASPER SC-
628 PM EDT SAT AUG 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM...BEAUFORT AND JASPER
COUNTIES WILL EXPIRE AT 630 PM EDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS 
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.

LAT...LON 3186 8114 3190 8117 3190 8120 3213 8129
      3247 8067 3235 8050 3232 8045 3226 8062
      3230 8065 3229 8065 3223 8063 3211 8083
      3205 8091 3205 8090 3204 8091 3202 8084
      3173 8112
TIME...MOT...LOC 2227Z 316DEG 39KT 3227 8068 3204 8122 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:03 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 22, 4:03 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SAT AUG 22 2015

.SYNOPSIS...
WEAK HIGH PRESSURE WILL PREVAIL INTO SUNDAY. ANOTHER COLD FRONT
IS EXPECTED TO APPROACH FROM THE NORTHWEST EARLY NEXT WEEK...THEN
LIKELY STALL OVER OR NEAR THE REGION THROUGH MID TO LATE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A SHORTWAVE TROUGH CURRENTLY OVER THE CENTRAL SAVANNAH RIVER AREA
WILL CONTINUE TO MOVE SOUTHEAST TOWARD SAVANNAH-BEAUFORT BY EARLY
THIS EVENING AND OFF THE COAST. MEANWHILE THE SEA BREEZE HAS
PUSHED PART-WAY INTO SOUTHEAST GA AND FARTHER INTO SOUTHEAST SC.
THE SEA BREEZE IN SOUTHERN SC HAS BEEN ENHANCED BY EARLIER
CONVECTIVE OUTFLOWS. CONVECTION ASSOCIATED WITH THE SHORTWAVE WILL
DRIVE SOUTHEAST THROUGH LATE AFTERNOON...EVENTUALLY INTERACTING
WITH THE SEA BREEZE AND OTHER BOUNDARIES. THE HRRR HAS BEEN DOING
QUITE WELL THUS FAR TODAY AND THE GOING FORECAST HAS NOT CHANGED
MUCH FROM EARLIER PROGS. THE INCOMING CONVECTION WILL DROP
SOUTHEAST AND THEN SOUTH-SOUTHEAST DOWN THE SEA BREEZE THROUGH 7
OR 8 PM. THE BEST COVERAGE WILL BE SOUTH OF WALTERBORO DOWN TOWARD
BEAUFORT AND SAVANNAH. MODERATE INSTABILITY BUT WEAK MID-LEVEL
LAPSE RATES IN PLACE AT THIS TIME. ISOLATED DAMAGING WIND GUSTS
POSSIBLE WITH MORE ORGANIZED MULTI-CELL STORMS. ALSO LOCALIZED
HEAVY RAINFALL GIVEN PWATS ABOVE 2.1" AND SOME MERGING CELLS.

ACTIVITY SHOULD TAPER OFF EARLY TO MID EVENING AS THE SHORTWAVE
MOVES OFFSHORE AND THE BOUNDARY LAYER STABILIZES. WEAK NORTHEAST
FLOW ACROSS INTERIOR AREAS...DRIER AIR FILTERING IN ABOVE THE
SURFACE AND WET SOILS COULD SUPPORT SOME FOG AWAY FROM THE COAST.
WE MAINTAINED PATCHY FOG IN THE GRIDDED FORECAST.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
HIGH PRESSURE EARLY SUNDAY WILL SHIFT OFFSHORE LATER IN THE DAY AND
REMAIN OVER THE ATLANTIC THROUGH TUESDAY AS A COLD FRONT APPROACHES
FROM THE WEST...EVENTUALLY STALLING INLAND. ALOFT...GENERAL
TROUGHINESS WILL PERSIST AND WITH PLENTIFUL MOISTURE MUCH OF THE
TIME RAIN CHANCES LOOK TO BE AT LEAST NORMAL FOR THIS TIME OF YEAR
/ABOUT 30 PERCENT/.

SUNDAY...HIGH PRESSURE TO START THE DAY WILL SHIFT OFFSHORE AS A
SHORTWAVE TROUGH APPROACHES FROM THE WEST. THE DEEPEST MOISTURE
LOOKS TO BE GENERALLY SOUTH AND WEST OF CHARLESTON WHICH WILL BE
CLOSER TO THE INLAND TROUGH AND THIS IS WHERE WE HAVE THE HIGHEST
/40 PERCENT/ RAIN CHANCES. HIGH TEMPS MOSTLY IN THE LOWER 90S WITH
HEAT INDICES MAINLY 95-100 OVER SOUTH CAROLINA AND CLOSER TO 105
NEAR THE ALTAMAHA RIVER. RAIN CHANCES WILL WIND DOWN SUNDAY NIGHT
AND SHIFT OFFSHORE ALONG WITH THE SHORTWAVE. LOWS A BIT ABOVE NORMAL
IN THE LOWER 70S INLAND AND MID TO UPPER 70S NEAR THE COAST.

MONDAY...THE UPPER TROUGH WILL BE OFFSHORE AND WITH SLIGHTLY LOWER
PWATS RAIN CHANCES SHOULD BE A BIT LOWER AS WELL. HOWEVER...THE SEA
BREEZE AND INLAND TROUGH SHOULD LEAD TO SOME SHOWERS AND
THUNDERSTORMS...LIKELY NEAR THE COAST IN THE MORNING...THEN SHIFTING
INLAND IN THE AFTERNOON. HIGHS ABOVE NORMAL IN THE LOWER TO MID 90S
WITH HEAT INDICES NEAR 100 DEGREES MOST INLAND AREAS AND CLOSER TO
105 DEGREES NEAR THE ALTAMAHA RIVER. RAIN WILL DIMINISH IN THE EARLY
EVENING WITH MOSTLY DRY CONDITIONS OVERNIGHT ALTHOUGH THE WEAK COLD
FRONT OVER CENTRAL SC/GA WILL BE PUSHING TOWARD THE COAST LATE. LOWS
WILL BE WARM IN THE LOWER 70S INLAND AND MID TO UPPER 70S CLOSER TO
THE COAST.

TUESDAY...STRONGER UPPER TROUGHING RE-DEVELOPS ACROSS THE AREA IN
RESPONSE TO A DEEP UPPER LOW OVER THE GREAT LAKES REGION. A WEAK
COLD FRONT OVER INLAND AREAS SHOULD STALL DUE TO DIURNAL
HEATING...PROVIDING A FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS
MAINLY IN THE AFTERNOON. MORE CLOUDS AND HIGHER RAIN COVERAGE SHOULD
LIMIT HIGHS A BIT...AROUND 90 NORTH WITH MID 90S OVER SOUTHEAST
GEORGIA. HEAT INDICES WILL AGAIN BE NEAR TO SLIGHTLY ABOVE 100
DEGREES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
GLOBAL MODELS ALL SHOW THAT AT LEAST A BROAD UPPER TROUGH WILL
REMAIN OVER THE EASTERN U.S. DOWN INTO THE SOUTHEAST THROUGH MUCH OF
THE PERIOD. THE GFS SEEMS TO BE THE STRONGEST/MOST AGGRESSIVE WITH
THE UPPER TROUGH. AT THE SURFACE...EVEN WITH THE STRONGER GFS
SOLUTION FOR THE UPPER TROUGH...IT STILL APPEARS THAT A WEAK COLD
FRONT STALLS NEAR OR JUST WEST OF THE AREA THROUGH THE PERIOD.
HOWEVER...THERE IS STILL SOME UNCERTAINTY WITH THIS SOLUTION...AND
THE GUIDANCE INDICATES THAT SOME DRIER LOW LEVEL AIR MAY
WORK INTO AT LEAST THE WESTERN ZONES MID TO LATE WEEK. SURFACE/LOW
LEVEL WINDS FIELDS ARE EXPECTED TO BE LIGHT THROUGH THE
PERIOD...ALLOWING AFTERNOON SEA BREEZES TO DEVELOP EACH
DAY...HELPING TO SPARK CONVECTION. HAVE KEPT LOW END CHANCE POPS
MUCH OF THE PERIOD FOR MAINLY AFTERNOON CONVECTION. EVEN WITH THE
UPPER TROUGH...GUIDANCE STILL SHOWING TEMPERATURES ABOVE NORMAL
THROUGH THE PERIOD...WITH HIGHS AROUND 90 TO THE LOWER 90S AND LOWS
IN THE LOWER 70S.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
CONVECTION APPEARS TO BE DONE AT KCHS BUT THERE IS INCREASING
CONFIDENCE IN SHOWERS AND TSTMS MOVING THROUGH THE KSAV TERMINAL
BETWEEN 21-00Z. AT THIS POINT WE MAINTAINED VICINITY TSRA BUT MAY
EVENTUALLY NEED TO AMEND TO INCLUDE PREVAILING TSRA. CONVECTION
SHOULD BE OUT OF THE AREA BY EARLY EVENING. THEN THERE IS THE
POTENTIAL FOR SOME FOG LATE TONIGHT THROUGH DAYBREAK SUNDAY. WE
MAINTAINED 6SM AT BOTH SITES SINCE WE THINK THE BEST FOG
DEVELOPMENT WILL BE FARTHER INLAND. HOWEVER...SINCE BOTH TERMINALS
WILL LIKELY HAVE WET SOIL...FOG MAY VERY WELL SPREAD FARTHER
SOUTHEAST AND DROP VSBYS AT ONE OR BOTH TERMINALS INTO MVFR OR
LOWER. LATER SHIFTS WILL NEED TO REASSESS.

EXTENDED AVIATION OUTLOOK...MOSTLY VFR. MAINLY AFTERNOON SCATTERED
SHOWERS/THUNDERSTORMS EXPECTED THROUGH THE PERIOD POSSIBLY LEADING
TO BRIEF PERIODS OF FLIGHT RESTRICTIONS AT BOTH TERMINALS. LOWEST
CHANCES PROBABLY ON MONDAY.

&&

.MARINE...
WITH WEAK COLD FRONT DRAPED ACROSS THE AREA...WINDS WILL BE
RELATIVELY LIGHT THROUGH THE OVERNIGHT HOURS. THE ONLY EXCEPTION
WILL BE ALONG THE COAST LINE WHERE A 10-12 KT SEA BREEZE WILL
PERSIST UNTIL EARLY EVENING.

SUNDAY THROUGH THURSDAY...NO SIGNIFICANT CONCERNS THROUGH THE PERIOD
AS HIGH PRESSURE GIVES WAY TO AN APPROACHING WEAK COLD FRONT WHICH
WILL STALL INLAND. WINDS WILL PICK UP FROM THE SOUTH TOWARD MID WEEK
BUT SHOULD MOSTLY BE 15 KT OR LESS WITH SEAS BUILDING UP TO 4 FT
BEYOND 20 NM.

WATERSPOUTS...CONDITIONS APPEAR TO BE FAVORABLE FOR AN ENHANCED RISK
OF WATERSPOUTS EACH MORNING THROUGH MONDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...RJB
LONG TERM...RFM
AVIATION...JRL/RJB
MARINE...JRL/RJB
Hazardous weather outlook, Aug 22, 4:42 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
442 AM EDT SAT AUG 22 2015

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-230845-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
442 AM EDT SAT AUG 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Aug 22, 4:23 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT SAT AUG 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 SE ULMER              33.07N  81.17W
08/22/2015                   ALLENDALE          SC   911 CALL CENTER

            TREE DOWN ON ULMER RD NEAR THE INTERSECTION OF LONG
            POND RD. TIME ESTIMATED FROM RADAR

&&

EVENT NUMBER CHS1500917

CB
Special weather statement, Aug 22, 4:28 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SAT AUG 22 2015

SCZ043-048-049-222115-
INLAND COLLETON SC-BEAUFORT SC-COASTAL COLLETON SC-
428 PM EDT SAT AUG 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND BEAUFORT
COUNTIES UNTIL 515 PM EDT...

AT 428 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR RITTER TO BENNETTS
POINT...AND MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
RITTER...HENDERSONVILLE...WHITE HALL...GARDENS CORNER...BENNETTS
POINT...GREEN POND AND DALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3285 8069 3257 8040 3256 8042 3255 8042
      3249 8047 3251 8051 3249 8050 3249 8048
      3247 8048 3239 8055 3266 8083
TIME...MOT...LOC 2028Z 336DEG 5KT 3276 8065 3256 8045
Special weather statement, Aug 22, 4:37 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
437 PM EDT SAT AUG 22 2015

SCZ042-043-047-222130-
INLAND COLLETON SC-HAMPTON SC-INLAND JASPER SC-
437 PM EDT SAT AUG 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON...COLLETON
AND JASPER COUNTIES UNTIL 530 PM EDT...

AT 437 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COLLETON TO NEAR
GRAYS...AND MOVING SOUTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WALTERBORO...YEMASSEE...EARLY BRANCH...ISLANDTON...RUFFIN...GRAYS...
MCPHERSONVILLE AND CUMMINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3294 8064 3269 8080 3270 8083 3266 8087
      3263 8085 3259 8087 3265 8114 3303 8086
TIME...MOT...LOC 2037Z 318DEG 21KT 3298 8090 3267 8108
Local storm report, Aug 22, 4:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT SAT AUG 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TSTM WND DMG     1 WNW EARLY BRANCH      32.75N  80.94W
08/22/2015                   HAMPTON            SC   LAW ENFORCEMENT

            TREE DOWN AT HWY 68 AND BOB GIFFORD BLVD. TIME
            ESTIMATED BY RADAR.

&&

EVENT NUMBER CHS1500918

RJB
Special weather statement, Aug 22, 4:58 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT SAT AUG 22 2015

GAZ101-118-SCZ047-048-051-222145-
INLAND CHATHAM GA-EFFINGHAM GA-INLAND JASPER SC-COASTAL JASPER SC-
BEAUFORT SC-
458 PM EDT SAT AUG 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM...
EFFINGHAM...BEAUFORT AND JASPER COUNTIES UNTIL 545 PM EDT...

AT 456 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPRINGFIELD TO
SHELDON...AND MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
POOLER...BLUFFTON...BEAUFORT...PORT ROYAL...RIDGELAND AND
SPRINGFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3237 8151 3265 8076 3254 8054 3249 8048
      3246 8049 3241 8046 3241 8043 3232 8045
      3228 8055 3226 8065 3228 8065 3209 8106
      3210 8108 3208 8109 3204 8119
TIME...MOT...LOC 2056Z 309DEG 33KT 3239 8135 3259 8079
Local storm report, Aug 22, 5:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT SAT AUG 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0436 PM     TSTM WND DMG     3 W ISLANDTON           32.91N  80.99W
08/22/2015                   COLLETON           SC   LAW ENFORCEMENT

            TREE DOWN ON HWY 63 AT TOBYS BLUFF LN. TIME ESTIMATED
            BY RADAR.

&&

EVENT NUMBER CHS1500919

RJB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:39 PM EDTAreal Flood AdvisoryCHSCharleston51 min
Aug 22, 2:26 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester94 min
Aug 22, 3:16 PM EDTSpecial Weather StatementCHSAllendale44 min
Aug 22, 3:25 PM EDTAreal Flood AdvisoryCHSCharleston95 min
Aug 22, 3:49 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton56 min
Aug 22, 4:28 PM EDTSpecial Weather StatementCHSColleton47 min
Aug 22, 4:37 PM EDTSpecial Weather StatementCHSColleton53 min
Aug 22, 4:46 PM EDTSpecial Marine WarningCHS89 min
Aug 22, 4:58 PM EDTSpecial Weather StatementCHSBeaufort, Jasper47 min
Aug 22, 5:45 PM EDTSpecial Marine WarningCHS2 hr
Aug 22, 7:23 PM EDTSpecial Marine WarningCHS2 hr
Aug 22, 7:48 PM EDTAreal Flood AdvisoryCHSBerkeley87 min
Aug 22, 3:39 PM EDTSpecial Weather StatementCHSJenkins51 min
Aug 22, 4:11 PM EDTSpecial Weather StatementCHSEffingham49 min
Aug 22, 6:05 PM EDTSpecial Weather StatementCHSBryan, Liberty55 min
Aug 22, 6:35 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh55 min
Aug 22, 7:30 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh36 min
Aug 22, 7:46 PM EDTAreal Flood AdvisoryCHSLiberty, Long, McIntosh89 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.